# SDR 97ZZZX4247

- Difficulty date: September 16, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8251B
- Make and model: Amtr RANSS7
- Aircraft serial: 1194142
- System (JASC): 2810 · Fuel Storage
- Part: Vent
- Condition: Plugged
- Location: Fuel Tank
- Stage of operation: AP
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

ON APPROACH, THE ENGINE QUIT CAUSING THE PILOT TO LAND SHORT OF RUNWAY. THE AIRCRAFT RECEIVED DAMAGE TO THE LT MLG, PROPELLER, AND RT WING.  INVESTIGATION REVEALED THE LT FUEL TANK WAS EMPTY AND THE RT TANK WAS NEARLY FULL. THE CARBURETOR BOWLS WERE EMPTY.  BY BACK-BLOWING FROM THE FUEL PUMP LINE, THE RT FUEL TANK WAS PRESSURIZED.   UNABLE TO BLOW BACK THROUGH VENT.  BUILDER STATED WHEN INSTALLING VENT, HE FOUND IT TO BE BLOCKED AND HAD TO BE RE-DRILLED.  PROBLEM COULD BE WITH VENT AS RECEIVED OR MAY HAVE BECOME PLUGGED DURING INSTALLATION.  SUGGEST VENT SYSTEM BE TESTED FOR PROPER OPERATION.
